Pharmacy mistakenly gave children bipolar medication instead of candy on Halloween

candypills

By The Daily Mail

A Canada pharmacy gave children bipolar medication after accidentally mixing it in the Halloween candy bowl for trick-or-treaters.

The two medications were Quetiapine, an antipsychotic also used to treat schizophrenia and depression, and Divalproex sodium, an anticonvulsant that treats seizures and the manic phase of bipolar disorder.

Seven individually wrapped pills found their way into the bowl after a woman dropped her 17-year-old son’s medicine by mistake as she was leaving the pharmacy in Quebec City.
They were then picked up by another customer, who placed the medications next to the candy bowel.

Quebec City police spokeswoman Melissa Cliche said an employee then unknowingly mixed it in with the candy and ‘distributed it to the kids’, she told The Daily Star.

Police told parents the medicine would not endanger their children.
Common side effects of Quetiapine include drowsiness, constipation and dizziness and upset stomach, according to drugs.com.

Quetiapine is also used as an antidepressant, can lead to an increase in suicidal thoughts – especially in children and young adults.

Divalproex sodium’s most common side effects include diarrhea, vomiting and stomach craps and pain, among others.

Read More!

Leave a Reply

Your email address will not be published. Required fields are marked *